Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Positive interpolatory quadrature rules generated by some biorthogonal polynomials

Authors: D. S. Lubinsky and A. Sidi
Journal: Math. Comp. 79 (2010), 845-855
MSC (2000): Primary 41A55, 65D30, 65B99, 42C99
Published electronically: September 18, 2009
MathSciNet review: 2600546
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Interpolatory quadrature rules whose abscissas are zeros of a biorthogonal polynomial have proved to be useful, especially in numerical integration of singular integrands. However, the positivity of their weights has remained an open question, in some cases, since 1980. We present a general criterion for this positivity. As a consequence, we establish positivity of the weights in a quadrature rule introduced by the second author in 1980, generated by a polynomial that is biorthogonal to $ \left( \log x\right) ^{j}$, $ 0\leq j\leq n-1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 41A55, 65D30, 65B99, 42C99

Retrieve articles in all journals with MSC (2000): 41A55, 65D30, 65B99, 42C99

Additional Information

D. S. Lubinsky
Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332-0160

A. Sidi
Affiliation: Department of Computer Science, Technion-Israel Institute of Technology, Haifa 32000 Israel

Keywords: Biorthogonal polynomials, interpolatory quadrature rules, positive weights
Received by editor(s): October 7, 2008
Published electronically: September 18, 2009
Additional Notes: Research supported by NSF grant DMS0400446 and US-Israel BSF grant 2004353.
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society